[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1992

`Dyschromia in Confetti' as a Side Effect of Topical Immunotherapy With Diphenylcyclopropenone

Author Affiliations

From the Departments of Dermatology, University of Nijmegen, the Netherlands. Dr Happle is now with the Department of Dermatology, University of Marburg (Germany).

Arch Dermatol. 1992;128(4):518-520. doi:10.1001/archderm.1992.01680140098011
Abstract

• "Dyschromia in confetti" is a pigmentary disturbance that so far has not been reported to have occurred during topical immunotherapy. In a group of 243 patients treated with diphenylcyclopropenone for alopecia areata, four patients showed a similar pattern of hyperpigmentation and hypopigmentation. In one patient the pigmentary disturbance was confined to the site of diphenylcyclopropenone application on the scalp. Besides dyschromic skin changes on her scalp, one patient had development of a hyperpigmentation on her forearms. In the remaining two patients, dyschromia in confetti became manifest exclusively in areas other than the scalp. This type of pigmentary disturbance appeared 4 to 14 months after the start of treatment, and it has remained unchanged in three patients during a follow-up period of 3 to 10 months. In one patient, the pigmentary changes disappeared when therapy was discontinued but recurred, albeit to a lesser extent, after treatment had been resumed. We conclude that dyschromia in confetti should be regarded as a possible, but probably rare, side effect of topical immunotherapy with diphenylcyclopropenone, especially in individuals with a rather dark complexion.

(Arch Dermatol. 1992;128:518-520)

×